Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 57, NWS Amarillo, TX

May 3, 2015Armstrong County, Carson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 3, 2015, 7:31 PM CDT for Armstrong County, Carson County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2015, 7:31 PM CDT (00:31 UTC)
Expired
May 3, 2015, 8:15 PM CDT
In force
44 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Armstrong County, TX, Carson County, TX

The radar

The Amarillo radar (KAMA), 33 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2743 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:50 PM CDT, 41 minutes earlier.

Area forecast discussion, May 3, 6:50 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT SUN MAY 3 2015

.AVIATION...
FOR THE 00Z TAFS...ISOLD TO SCT SHOWERS AND TSTMS AFFECTING THE AREA
WILL BEGIN TO SLOWLY DISSIPATE THIS EVENING. HAVE INCLUDED MENTION
OF THUNDERSTORMS AT ALL TERMINAL SITES FOR THE FIRST FEW HOURS OF
THIS FCST CYCLE BASED ON CURRENT RADAR IMAGERY. ANOTHER ROUND OF
SHOWERS AND TSTMS IS EXPECTED TO DEVELOP LATER MONDAY AFTERNOON.
HOWEVER...CONFIDENCE IS LOW AS TO WHETHER ANY TAF SITES WILL BE
IMPACTED MONDAY AFTERNOON...SO HAVE DECIDED NOT TO MENTION FOR THIS
FCST ISSUANCE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 406 PM CDT SUN MAY 3 2015/

DISCUSSION...
STATE OF THE FORECAST REMAINS RELATIVELY UNCHANGED FROM THE PREVIOUS
FORECAST. THE UPPER TROUGH CONTINUES ITS EASTWARD PROGRESSION
TOWARDS THE BAJA PENINSULA THIS AFTERNOON WHILE THE FRONT LEFT
QUADRANT OF THE ASSOCIATED JET STREAK IS SUPPORTING CONVECTIVE
DEVELOPMENT ACROSS THE EASTERN NEW MEXICO PLAINS AND WESTERN
PANHANDLES. THIS CONVECTION WILL HAVE MODEST INSTABILITY (500-1500
J/KG) TO WORK WITH BUT DEEP LAYER SHEAR IS VERY WEAK. THIS SHOULD
KEEP CONVECTION DISORGANIZED (PULSE TYPE), BUT AN ISOLATED SEVERE WIND
GUST CAN'T BE RULED OUT GIVEN A SIGNIFICANT DRY SUB-CLOUD LAYER.

PRECIP CHANCES INCREASE DURING THE DAY MONDAY AS THE INFLUENCE OF
THE UPPER TROUGH COUPLES WITH THE JET STREAK. HEAVY RAINFALL ENTERS
THE FORECAST AS PWAT VALUES WILL ALSO BE INCREASING ABOVE
CLIMATOLOGY. THESE FACTORS PERSIST MONDAY AND TUESDAY BEFORE THE
SYSTEM EJECTS TO THE NORTHEAST WEDNESDAY. THERE IS SOME POTENTIAL FOR
FLASH FLOODING, BUT MODELS HAVE SHOWN THAT THE BEST PWAT VALUES ARE
OUT OF PHASE OF THE BEST FORCING. THIS WOULD LEAD TO MORE LOCALIZE
FLOODING ISSUES RATHER THAT WIDESPREAD FLASH FLOODING. FOR NOW WILL
HOLD OFF ON ISSUING A FLASH FLOOD WATCH UNTIL THESE FACTORS
SYNC.

WEDNESDAY THROUGH FRIDAY SHOW THE POTENTIAL FOR AFTERNOON/EVENING
CONVECTION ALONG THE DRYLINE. MODELS SURGE THE DRYLINE EASTWARD INTO
THE EASTERN PANHANDLES AND WESTERN OKLAHOMA, BUT WITH RECENT
RAINFALL THE DRYLINE COULD SETUP FURTHER WEST THAN SHOWN. HAVE
EXTENDED MENTIONED POPS SLIGHTLY FURTHER WEST THAN SHOWN IN MODELS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, May 3, 3:59 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SUN MAY 3 2015

OKZ001>003-TXZ001>020-040900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.
SOME OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH
WIND GUSTS UP TO 60 MPH AND HAIL BEING THE PRIMARY THREATS. THE
SEVERE WEATHER CONCERN IS EXPECTED TO DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES INCREASE SUBSTANTIALLY MONDAY AFTERNOON WITH
THUNDERSTORMS LIKELY ACROSS MOST OF THE AREA MONDAY NIGHT THROUGH
TUESDAY. STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS
PERIOD. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. HEAVY
RAINS MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY ACROSS MAINLY
EASTERN HALF OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 3, 6:18 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT SUN MAY 3 2015

TXZ007-008-012-013-032345-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
618 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARSON...NORTHEASTERN
POTTER...SOUTHEASTERN MOORE AND EXTREME SOUTHWESTERN HUTCHINSON
COUNTIES UNTIL 645 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
FRITCH TO 10 MILES WEST OF PANHANDLE TO 5 MILES SOUTHWEST OF
PANHANDLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...          PANTEX...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3568 10171 3559 10142 3543 10124 3523 10146
      3531 10161 3539 10176
TIME...MOT...LOC 2319Z 211DEG 22KT 3546 10166 3540 10155
          3532 10145

14
Special weather statement, May 3, 6:46 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SUN MAY 3 2015

TXZ007-008-012-013-040015-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
646 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...EXTREME
NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON
COUNTIES UNTIL 715 PM CDT...

AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FRITCH...OR 12 MILES
SOUTHWEST OF BORGER...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BORGER...             FRITCH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3572 10168 3566 10131 3545 10144 3549 10162
TIME...MOT...LOC 2346Z 194DEG 18KT 3553 10153

14
Special weather statement, May 3, 6:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT SUN MAY 3 2015

TXZ006-007-040015-
HARTLEY TX-MOORE TX-
648 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MOORE AND EASTERN HARTLEY
COUNTIES UNTIL 715 PM CDT...

AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF CHANNING...OR 14 MILES SOUTHWEST
OF DUMAS...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN HARTLEY AND WESTERN MOORE COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3589 10230 3589 10200 3566 10204 3566 10225
TIME...MOT...LOC 2349Z 180DEG 14KT 3575 10215

14
Special weather statement, May 3, 6:57 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT SUN MAY 3 2015

TXZ013-018-040045-
ARMSTRONG TX-CARSON TX-
657 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG AND
SOUTHWESTERN CARSON COUNTIES UNTIL 745 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF WASHBURN...OR 11 MILES NORTHWEST
OF CLAUDE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             PANHANDLE...          WASHBURN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3543 10123 3508 10134 3506 10161 3530 10161
TIME...MOT...LOC 2357Z 247DEG 21KT 3519 10151

ANDRADE
Special weather statement, May 3, 7:16 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT SUN MAY 3 2015

TXZ008-013-040100-
CARSON TX-HUTCHINSON TX-
716 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON AND
HUTCHINSON COUNTIES UNTIL 800 PM CDT...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SANFORD...OR 5 MILES WEST OF
BORGER...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BORGER...             STINNETT...           SANFORD...
  PRINGLE...            FRITCH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3598 10161 3597 10118 3545 10132 3542 10161
TIME...MOT...LOC 0016Z 217DEG 31KT 3567 10148

ANDRADE
Local storm report, May 3, 7:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SUN MAY 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             6 SW BORGER             35.60N 101.48W
05/03/2015  M1.00 INCH       CARSON             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1500413

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:16 PM CDTSpecial Weather StatementAMAHutchinson44 min
May 3, 7:41 PM CDTSpecial Weather StatementAMAHansford49 min
May 3, 8:50 PM CDTSpecial Weather StatementAMARandall40 min
May 3, 9:34 PM CDTSpecial Weather StatementAMALipscomb41 min
May 3, 10:11 PM CDTSpecial Weather StatementAMARoberts49 min
May 3, 10:44 PM CDTSpecial Weather StatementAMARoberts61 min
May 4, 12:29 PM CDTSpecial Weather StatementAMAMoore61 min
May 4, 12:58 PM CDTSpecial Weather StatementAMAOldham62 min
May 4, 1:12 PM CDTSpecial Weather StatementAMAPotter63 min
May 4, 1:33 PM CDTSpecial Weather StatementAMAHartley57 min
May 4, 1:38 PM CDTSpecial Weather StatementAMAHartley67 min
May 4, 2:10 PM CDTSpecial Weather StatementAMAMoore65 min
May 4, 2:16 PM CDTSpecial Weather StatementAMAOldham59 min
May 4, 2:20 PM CDTSevere Thunderstorm WarningAMAMoore, Potter55 min
May 4, 2:34 PM CDTSpecial Weather StatementAMADallam56 min
May 4, 2:41 PM CDTAreal Flood AdvisoryAMAMoore, Potter4 hr
May 4, 3:16 PM CDTSevere Thunderstorm WarningAMAMoore28 min
May 4, 3:59 PM CDTAreal Flood AdvisoryAMAHartley4 hr
May 4, 4:35 PM CDTSpecial Weather StatementAMAOldham55 min
May 4, 4:38 PM CDTSpecial Weather StatementAMAMoore67 min
May 4, 5:52 PM CDTSpecial Weather StatementAMARandall68 min
May 4, 5:53 PM CDTSpecial Weather StatementAMAOldham67 min
May 4, 6:18 PM CDTSpecial Weather StatementAMAPotter57 min
May 4, 6:20 PM CDTSpecial Weather StatementAMAHansford55 min
May 4, 6:25 PM CDTSpecial Weather StatementAMAOchiltree65 min
May 3, 10:02 PM CDTSpecial Weather StatementAMABeaver43 min
May 4, 4:22 PM CDTSpecial Weather StatementAMABeaver53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.